Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 2005, 4:54 PM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 13, 2005, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 132157 FFWSGF MOC125-140400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 454 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 1100 PM CDT. * AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA...WITH ESTIMATED AMOUNTS OF TWO TO THREE INCHES OF RAIN SINCE 4 PM FROM EAST OF IBERIA TO BRINKTOWN. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...VIENNA AND BRINKTOWN. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 6 PM. A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3823 9217 3804 9220 3808 9181 3828 9179 $$ TERRY
1 follow-up statement
000 WGUS73 KSGF 140212 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 913 PM CDT MON JUN 13 2005 MOC125-140223- MARIES MO- 913 PM CDT MON JUN 13 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MARIES COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3823 9217 3804 9220 3808 9181 3828 9179 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:25 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT MON JUN 13 2005 .DISCUSSION... INCREASINGLY UNSTABLE CONDITIONS ARE DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON AHEAD OF A COLD FRONT EXTENDING FROM SOUTH CENTRAL NEBRASKA TO CENTRAL OKLAHOMA. 18Z SOUNDING FOR SGF SHOWED CAPE VALUES AROUND 2800 J/KG WITH NO CAP. WIND PROFILE HAS DECENT SPEED SHEAR WITH LITTLE DIRECTIONAL SHEAR. LATEST RADAR SHOWS BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MORGAN COUNTY SOUTHWEST TO NORTHWEST GREENE COUNTY WITH INDIVIDUAL CELLS TRAVELLING QUICKLY TO THE NORTHEAST. COORDINATED WITH SPC...TORNADO WATCH WILL BE OUT THROUGH 11 PM FOR ALL AREAS EXPECT BOURBON COUNTY. AS FOR FLASH FLOOD WATCH OVER OUR WESTERN COUNTIES...WILL LIKELY LET IT EXPIRE AT 6 PM. STILL WOULD LIKE TO WATCH FOR ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT BEFORE MAKING FINAL CALL ON WHETHER OR NOT TO EXTEND. AS UPPER LOW LIFTS NORTHEAST INTO MINNESOTA TONIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...FINALLY CLEARING OUT THE QUASI-RESIDENT UNSTABLE AIRMASS OVER THE REGION. EXPECT MUCH MORE BENIGN WEATHER AS PACIFIC HIGH BUILDS INTO THE REGION. TEMPERATURES ARE ONLY EXPECTED TO BE ABOUT 3-5 DEGREES COOLER THAN THE PAST FEW DAYS...BUT DEWPOINT TEMPS WILL DROP TO AROUND 60 DEGREES. AFTERNOON EARLY TUESDAY...ONLY CHANCE FOR PRECIP THROUGH FRIDAY APPEARS TO BE THURSDAY...AS A STRONG SHORTWAVE OVERRIDES UPPER RIDGE BUILDING TO OUR WEST. FOR NOW WILL ONLY CARRY SLIGHT CHANCE POPS OVER OUR EXTREME SOUTHWEST COUNTIES. LATER IN THE EXTENDED...GFS HINTS AS AN UPPER LOW DEVELOPING SOUTHWESTWARD FROM THE NORTHEAST U.S. WHICH MAY BRING OUR CHANCES FOR AT LEAST AFTERNOON STORMS BACK TO THE REGION EARLY NEXT WEEK. TERRY && .AVIATION... AN UNUSUALLY STRONG UPPER LEVEL STORM SYSTEM COMBINED WITH A COLD FRONT OVER KANSAS WILL TRIGGER SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE...PASSING THROUGH THE JOPLIN AND SPRINGFIELD AIRPORTS BETWEEN ZERO AND 4Z TONIGHT. OTHERWISE...OTHER ELEMENTS SHOULD REMAIN EITHER MVFR OR VFR OVER THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES MOZ055-056-066>068-077-078-088-093-101. .KS...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES KSZ073-097-101. WFO SGF
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
In the hours before
Special weather statement, Jun 13, 2:41 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CDT MON JUN 13 2005 MOZ106-140200- OREGON- 241 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 472 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 1 COUNTY IN SOUTH CENTRAL MISSOURI OREGON... THIS INCLUDES THE CITIES OF...THAYER AND ALTON.
Special weather statement, Jun 13, 2:55 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT MON JUN 13 2005 MOZ106-140400- OREGON- 255 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 472 AND HAS ISSUED TORNADO WATCH 473 UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN MISSOURI THE NEW WATCH INCLUDES 1 COUNTY IN SOUTH CENTRAL MISSOURI OREGON... THIS INCLUDES THE CITIES OF...THAYER AND ALTON. KSZ097-101-MOZ055>058-066>071-077>083-088>098-101>105- 140400- CHEROKEE-CRAWFORD-BARRY-BARTON-BENTON-CAMDEN-CEDAR-CHRISTIAN- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MCDONALD-MARIES-MILLER-MORGAN-NEWTON-OZARK-PHELPS-POLK- PULASKI-ST. CLAIR-SHANNON-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- 255 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 473 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST KANSAS CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 33 COUNTIES IN CENTRAL MISSOURI BENTON... CAMDEN... HICKORY... MARIES... MILLER... MORGAN... PHELPS... PULASKI... ST. CLAIR... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... SHANNON... TEXAS... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... OZARK... POLK... STONE... TANEY... VERNON... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...HERMITAGE...OSAGE BEACH... CAMDENTON...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...BOLIVAR...KIMBERLING CITY...GALENA... ROLLA...WEST PLAINS...WILLOW SPRINGS...AURORA...MOUNT VERNON... FORT LEONARD WOOD...WAYNESVILLE...WINONA...EMINENCE... APPLETON CITY...OSCEOLA...LEBANON...VIENNA...MONETT...CASSVILLE... BAXTER SPRINGS...COLUMBUS...VERSAILLES...SALEM...AVA...NEOSHO... NEVADA...HOUSTON...CABOOL...BUFFALO...JOPLIN...CARTHAGE...LAMAR... WARSAW...COLE CAMP...GAINESVILLE...THEODOSIA...PITTSBURG... ANDERSON...PINEVILLE...SPRINGFIELD...REPUBLIC...ELDON... LAKE OZARK...EL DORADO SPRINGS...STOCKTON...GREENFIELD... BRANSON AND FORSYTH.
Local storm report, Jun 13, 3:21 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL DECATURVILLE 37.90N 92.72W
06/13/2005 0.75 INCH CAMDEN MO LAW ENFORCEMENTLocal storm report, Jun 13, 4:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM FUNNEL CLOUD 2 N CROCKER 37.98N 92.27W
06/13/2005 PULASKI MO TRAINED SPOTTER
WALL CLOUD WITH FUNNELLocal storm report, Jun 13, 4:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL IBERIA 38.10N 92.32W
06/13/2005 1.00 INCH MILLER MO LAW ENFORCEMENTLocal storm report, Jun 13, 4:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 W BRINKTOWN 38.13N 92.12W
06/13/2005 0.25 INCH MARIES MO TRAINED SPOTTER
0443 PM HAIL RICHLAND 37.85N 92.42W
06/13/2005 1.00 INCH PULASKI MO TRAINED SPOTTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 61 min |
| Jun 12, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 55 min |
| Jun 12, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| Jun 12, 11:37 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 56 min |
| Jun 12, 11:58 PM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jun 13, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 66 min |
| Jun 13, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 65 min |
| Jun 13, 1:12 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Jun 13, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 38 min |
| Jun 13, 1:41 AM CDT | Tornado Warning | SGF | Greene, Webster | 47 min |
| Jun 13, 1:48 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 69 min |
| Jun 13, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 59 min |
| Jun 13, 1:58 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 54 min |
| Jun 13, 2:05 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Jun 13, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 77 min |
| Jun 13, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 51 min |
| Jun 13, 2:33 AM CDT | Tornado Warning | SGF | Texas, Wright | 58 min |
| Jun 13, 2:48 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 32 min |
| Jun 13, 2:51 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 64 min |
| Jun 13, 3:02 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 73 min |
| Jun 13, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 46 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 63 min |
| Jun 13, 4:25 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Pulaski | 6 hr |
| Jun 13, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 39 min |
| Jun 13, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 33 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 63 min |
| Jun 13, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 67 min |
| Jun 13, 6:15 PM CDT | Tornado Warning | SGF | Lawrence, Newton | 60 min |
| Jun 13, 6:31 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.